Death by Fentanyl is POISONING not Overdose
Over and over again I hear people on the news and in person refer to Fentanyl deaths as overdose, this makes me cringe every time. Yes, some, few, people do overdose by taking too much fentanyl, this doesn't happen often. The majority of the over 100k deaths in 2022 were from Fentanyl Poisoning ! Meaning, someone, like my daughter, thought she was getting one thing, but ended up getting fentanyl, that killed them. If you take Tylenol and die because it had fentanyl in it, did you die from Tylenol overdose? NO! You were killed, poisoned. My daughter took what she thought and was told was Xanax, it wasn't. It was a pill made to look like Xanax, by a drug trafficker, that had a large amount of fentanyl in it, and she died of cardiac arrest. She was killed.
Overdose is ingesting excessive amounts of a known substance with or without known instructions for safe use.
Even if the person was using heroine and died because it was laced with fentanyl they did not die from heroine overdose, they died because of the fentanyl.
Poisoning is disguising harmful substance as something else or in something else to consume without a person's knowledge or consent. My daughter had no idea she was ingesting fentanyl, neither do the thousands of people being poisoned and killed by fentanyl, over 300 people a day are dying, being deceived, and loosing their lives.
What are some signs of possible fentanyl poisoning?
Small, constricted “pinpoint” pupils
Falling asleep or losing consciousness
Slow, weak, or not breathing
Choking or gurgling sounds
Cold and/or clammy skin
Discolored skin (especially in lips and nails)
If Narcan is near by administer immediately and call 911, try to keep the person awake and lay them on their side to prevent choking, stay with them until help arrives.
Do NOT accept anything from anyone if offered to you, only medication from a pharmacy is safe. It has been shown that 7 out of 10 pills off the street contain LETHAL amounts of Fentanyl.